Blood pressure and trumpet playing

Discussion in 'Trumpet Discussion' started by bandman, Feb 13, 2007.

  1. ROGERIO

    ROGERIO Mezzo Forte User

    908
    3
    Sep 30, 2004
    PHOENIX, AZ
    Bandman,

    Never thought of that. I'll check tonight. Before, during and after. Although I've seen a a difference after eating certain foods (salt) or drinking caffeinated beverages.

    I'm on diabetes and bp medication.

    Also on Niaspan (Niacin) ...now this stuff can really mess with you. I'm suppose to take it just before going to sleep because of the side effects. One night I screwed up and took it with dinner and went to practice. I came in the bedroom after a few hours and my wife jumps out of bed all concerned, "are you okay? what happened to you?"
    I'm like, "what? what's wrong with you?"
    She tells me to go in the bathroom and look in a mirror... I freaked out!
    My face, neck and chest area was tomato red... I looked like the red version of that girl in Willy Wonka that turned BLUE.... Then I started to get really itchy... it was a horrible night... I felt like there were a zillion ants crawling all over me....

    Now that Niaspan bottle is in the bathroom so I only take it before bed time.

    Anyone else have that experience with the Niacin?
     
  2. Brian H. Smout

    Brian H. Smout Piano User

    Yep, all red and splotchy, not a sight for man nor beast!

    As for hypertension and playing my feeling is that as long as you are able to blow with a relaxed throat you will avoid the dreaded Valsalva maneuver akin to straining while passing stool which will raise your BP.

    Cheers,


    Brian
     

Share This Page